A 45-year-old female asked:
Disclaimer

i am scheduled to get an epidural for back soon.. should i be nervous due to the meningitis scare? my dr isn't listed on cdc site but i'm still wary.

4 doctor answers
Dr. Michael Dugan
Specializes in Hematology
Should not be: An issue. All product from necc was pulled months ago.
Answered on Mar 26, 2013
3
3 comments
1
1 thank
Dr. Michael Dugan
Specializes in Hematology
Provided original answer
New England Compounding Company
Jan 20, 2013
Dr. Michael Dugan
Specializes in Hematology
Provided original answer
New England Compounding Co produced contaminated steroids
Jan 20, 2013
Dr. Alan Ali
Dr. Alan Ali commented
31 years experience Psychiatry
NECC?
Jan 20, 2013
Dr. Julius Mapalad
18 years experience Anesthesiology
No: The meningitis issue were from drugs that came from one compounding company in new england. That factory has been closed down and all their drugs recalled. Currently no provider in the us has any of this company's compounds.
Answered on May 3, 2013
3
3 thanks
Dr. Boris Aronzon
23 years experience Anesthesiology
You should not: Physician 's community is well informed about recent drug contamination. You should be confident in your physician. Talk to your doctor to resolve your concerns.
Answered on Jan 24, 2013
2
2 thanks
Dr. Gary Lawson
21 years experience Anesthesiology
Fear not: Not all steroids are made equal. By now, your physician would have checked the batch numbers of the steroids compounded at the culprit site. Also, (s)he doesn't have to use the same steroid as a part of their regimen.
Answered on Dec 10, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 35-year-old female asked:
Dr. Brian Grossman
30 years experience Orthopedic Spine Surgery
Staph meningitis: A blood patch or epidural involves injecting the spine with a needle. Therefore, the most likely contaminant would be a bacteria on the skin, driven i ... Read More
A 43-year-old female asked:
Dr. Amrita Dosanjh
35 years experience Pediatrics and Pediatric Pulmonology
Mgt: I would suggest a probiotic daily.vplease follow up with your GI specialist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month